MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO 6 FR TL WITH SHERLOCK 3CG STYLET; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC SOLO 6 FR TL WITH SHERLOCK 3CG STYLET; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Model Number 1396118
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of rebn1396 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported on 08/09/2017 that when the white lumen was flushed it leaked saline.The left connector was replaced, but when flushed again, the same issue occurred.The connector was removed and the valve was reportedly broken.There was no reported patient injury.On 08/25/2017- per facility report, picc catheter leaking and disintegrated/cracked at the proximal valve.Line unusable.Picc removed.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a crack in the white connector was confirmed, and was considered manufacturing related.The implicated and returned product was a 6fr triple-lumen powerpicc solo.The white connector was cracked and portions of the connector were not returned for investigation.A cavity was observed in the white molded material.The valve was still held in place.The cavity identification was not present on the returned portion of the connector.No cracks were observed on the other connectors.The returned sample resembled the product in the returned photo.The complaint sample was forwarded to the manufacturing facility for further review.(b)(4) evaluation: the complaint for ¿valve cracked¿ is confirmed according the evaluation the sample received which showed valve part cracked of the lumen white; showed a bubble within valve, maybe these are caused by the incorrect molding process, leading to valve breakage.This condition cause leak in the device.Therefore the cause for this complaint is manufacturing related.A lot history review (lhr) of rebn1396 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported on 08/09/2017 that when the white lumen was flushed it leaked saline.The left connector was replaced, but when flushed again, the same issue occurred.The connector was removed and the valve was reportedly broken.There was no reported patient injury.08/25/2017- per facility report, picc catheter leaking and disintegrated/cracked at the proximal valve.Line unusable.Picc removed.

Brand Name
POWERPICC SOLO 6 FR TL WITH SHERLOCK 3CG STYLET
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6836200
Report Number3006260740-2017-01482
Device Sequence Number659414
Product Code LJS
UDI-Device Identifier00801741034770
UDI-Public(01)00801741034770
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1396118
Device Catalogue Number1396118
Device Lot NumberREBN1396
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/10/2017
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1